Aricept User Reviews

Aricept - User Reviews

Aricept User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Aricept sorted by most helpful. Patient Discussions FAQs


Comment from: Carolyn, 65-74 on Treatment for 1-2 years (Patient) Published: October 09

I have had sever tremors ever sinse in legs and hips. I'm now in a wheel chair.Not sure if this is the cause. I woke up one morning could not walk.????

Related Reading: tremors

Comment from: DAMESEAN, 65-74 on Treatment for less than 1 month Published: July 14

MY MOM IS 74 YEARS OLD. HER DOCTOR PUT HER ON ARICEPT TO HELP WITH HER DIMENTIA. SHE WAS ON THE MEDICINE FOR 2 DAYS AND BEGAN TO SLEEP LATER AND LATER EACH DAY. SHE WOULD TELL ME SHE FELT FUNNY AND SOMETHING WAS WRONG. I TOLD HER SHE JUST NEEDED TO GET USED TO THE NEW MEDICINE. SHE WAS ON IT FOR A TOTAL OF 9 DAYS. SHE WAS COMPLETELY MOBILE AND SELF SUFFICIENT BEFORE ARICEPT. AFTER THE 9 DAYS ON ARICEPT SHE WAS UNABLE TO WALK OR TO FEED HERSELF. ONE DAY IT WAS 2PM AND SHE WAS STILL SLEEPING. I HAD HER TAKEN TO THE HOSPITAL BECAUSE SHE HAD URINATED ALL OVER HERSELF AND DID NOT KNOW WHERE SHE WAS. THIS WAS ALL AFTER SHE HAD BEEN OFF ARICEPT FOR 7 DAYS. I KEPT TELLING HER TO LET THE MEDICINE GET OUT OF HER SYSTEM. AT THE HOSPITAL THEY DID NOT KNOW WHAT WAS WRONG. SHE SPENT 7 DAYS IN HOSPITAL THEN 3 WKS IN REHAB AND NOW SHE IS FULLY FUNCTIONING AND BACK TO HER BASELINE. SHE WILL NEVER BE GIVEN THIS DRUG AGAIN. I THINK FOR SOME PEOPLE IT CAN BE VERY DANGEROUS.

Related Reading: SLEEP

Comment from: BettLady, 75 or over on Treatment for 2-5 years Published: July 01

My husband has been on aricept for 3 years. He continues to decline. He has lost aboout 30 pounds. He is constantly dizzy. As a result he spends almost all of his time in bed and asleep. He can not enjoy life because he is so weak and dizzy. I (his wife) am very frustrated and sad. Our neurologist feels he is not declining and should continue the treatment. What next?

Comment from: Games02, 45-54 on Treatment for less than 1 month Published: March 08

My mom is 79 and is starting the first phase of dementia/alzheimers having it now for about 9 months. In the last 6 months she has been slowly getting worse in her short term memory and consistently repeating her stories and happenings. Her doctor felt that Aricept would help her regain some of her memory or at least slow down the progression. WRONG WRONG!! Within 2 days she was totally not herself, no short term memory at all, Nausea, Vommiting. She couldnt remember anything!! She only took it for 2 days and i was horrible!! Never again!!

Comment from: Bev, 65-74 Female on Treatment for 1-6 months Published: January 15

My husband has been on this for 3 months and I can't see any difference. He also has trouble sleeping and has diarrhea every morning.

Related Reading: diarrhea

Comment from: on Treatment for less than 1 month Published: September 05

I am the caregiver of a 80 year old neighbor who has been given this stuff on three different admissions to the same hospital. Each time has not been good - the first time he was given it we asked that he not be given it again, but they do not seem to listen to us-he has delusions, sees things, is very hostile, has no short term memory at all. This is scary stuff. Yesterday I went to visit him at the hospital and they were ready to restraint him-he woke up not knowing where he was at or what they were doing to him, does not remember how he got there at all. I AGAIN asked for them to not give him this stuff as the Dr there was telling us that he needed to go into a nursing home because of his condition HIS CODITION WAS CAUSED BY THEM GIVING HIM THIS STUFF. What a joke.

Comment from: velvetkat, 45-54 on Treatment for 1-6 months Published: February 10

My 79 year old mother started on 5mg Aricept for Parkinsons,didn't seem to be a problem, until she was put on the 10mg, then all hell broke loose, vomitting, diarrhea, at the same time, stomach pain (severe),rectal bleeding, couldn't eat, got very weak,wanting to sleep most of the time, and I had to take her to the Emergency Room 5 times in a matter of 1 month, 2 of the times admitted, they couldn't figure out what was going on, sent her home, then I'd have to take her back within a couple of days, same severe stomach pain. I took her off the aricept before the last discharge from the Hospital. I took her for a test with her Gastro, and he didn't find anything to explain her condition, but since She has been off the aricept she is slowly gaining some strength back, and feeling alittle more hungry. I would rather have her back forgetting things than for her to have to go thru that again. Also found out my Mother's sister with Parkinsons was on aricept for a short time and had same symptoms, she took herself off, and is feeling better! So beware of Aricept, or you could be hit with a lot of Hospital bills!

Related Reading: rectal bleeding


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


WebMD Daily

Get breaking medical news.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations